Abstract and Applied Analysis
Volume 2004 (2004), Issue 10, Pages 815-829

On the existence of weak solutions for the initial-boundary value problem in the Jeffreys model of motion of a viscoelastic medium

D. A. Vorotnikov and V. G. Zvyagin

Department of Mathematics, Voronezh State University, Universitetskaya Pl. 1, Voronezh 394006, Russia

Received 28 November 2003

Copyright © 2004 D. A. Vorotnikov and V. G. Zvyagin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This paper deals with the initial-boundary value problem for the system of motion equations of an incompressible viscoelastic medium with Jeffreys constitutive law in an arbitrary domain of two-dimensional or three-dimensional space. The existence of weak solutions of this problem is obtained.